MAUDE Adverse Event Report: ABBOTT VASCULAR INC. STARCLOSE SE¿; DEVICE, HEMOSTASIS, VASCULAR

ABBOTT VASCULAR INC. STARCLOSE SE¿; DEVICE, HEMOSTASIS, VASCULAR
Model Number 14679-01
Medical Device Problem Codes Entrapment of Device (1212); Mechanical Jam (2983); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that this was arteriotomy closure of the right common femoral artery was attempted using a starclose device after a cerebral angiogram diagnostic procedure using a 6f sheath.Step one through three were performed as intended.Reportedly, the clip did not deploy at step four, and the safety release did not work, and the device was stuck in the anatomy.A cut-down was then performed to remove the device and clip.Hemostasis was achieved via cut-down and surgical suturing.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported firing problem and mechanical jam with the safety release mechanism was not confirmed as the device functioned as intended.The reported device entrapment could not be confirmed as the exact conditions encountered by the device during the procedure could not be replicated in the test environment.Sterile unused starclose se vascular closure system devices from part# 14679-01 and lot# 5071441 were returned.Testing was performed and verified the device properly deployed the clip and both the safety release mechanism and access ports functioned as expected.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported issue appears to be related to circumstances of the procedure.The observed evidence of damage to the flex-guide (carving), sheath and garage leaves indicates there was device angle changed during thumb advancer/slider stroke deployment thus contributing to the reported torn sheath.Because of these interactions, it is possible the trigger button was not depressed to deploy the clip and the safety release mechanism was attempted to be used but was not properly depressed to release the plunger and vessel locator wings for device removal.Based on the returned device condition, the reported device entrapment appears to be related to interaction with patient tissue as the device was returned with the plunger and vessel locator wings in the deployed position.The reported subsequent treatment appears to be related to procedure circumstance.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
STARCLOSE SE¿
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23240389
Report Number2024168-2025-10991
Device Sequence Number15607190
Product Code MGB
UDI-Device Identifier08717648079467
UDI-Public(01)08717648079467(17)261201(10)5071441
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P050007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number14679-01
Device Catalogue Number14679-01
Device Lot Number5071441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date10/07/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale